Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 192, NWS Wichita, KS

July 11, 2006Cowley County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 11, 2006, 8:30 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2006, 8:30 PM CDT (01:30 UTC)
Expired
Jul 11, 2006, 9:30 PM CDT
In force
60 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Cowley County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 50 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 8:45 PM CDTHAIL 0.54 Se Milan, KSDIME SIZE HAIL AND 50 TO 55 MPH WINDS 4 MILES SOUTHEAST OF MILAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 1:57 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2864 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 120130
SVRICT
KSC035-191-120230-
/O.NEW.KICT.SV.W.0192.060712T0130Z-060712T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
830 PM CDT TUE JUL 11 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 930 PM CDT.

* AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
  AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS STORM WAS LOCATED NEAR
  PERTH...OR 12 MILES SOUTHWEST OF WELLINGTON...AND MOVING EAST AT 5
  MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  MAYFIELD...MILAN...OXFORD...WELLINGTON...WINFIELD...PERTH.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THIS IS A DANGEROUS STORM.

VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

LAT...LON 3730 9770 3709 9768 3704 9721 3715 9721
      3717 9689 3736 9688 3734 9729

$$

COX
3 follow-up statements
000 
WWUS53 KICT 120146
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
846 PM CDT TUE JUL 11 2006

KSC035-191-120230-
/O.CON.KICT.SV.W.0192.000000T0000Z-060712T0230Z/
SUMNER KS-COWLEY KS-
846 PM CDT TUE JUL 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN COWLEY
AND CENTRAL SUMNER COUNTIES UNTIL 930 PM CDT...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
DIME SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WINFIELD TO 8 MILES
SOUTHEAST OF OXFORD TO 8 MILES SOUTHWEST OF OXFORD TO PERTH TO 6
MILES SOUTHEAST OF MILAN...MOVING EAST AT 10 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
CENTRAL SUMNER AND WESTERN COWLEY COUNTIES...INCLUDING THE TOWNS OF
WINFIELD AND PERTH.

LAT...LON 3730 9770 3709 9768 3704 9721 3715 9721
      3717 9689 3736 9688 3734 9729

$$

KLEINSASSER
000 
WWUS53 KICT 120207
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
907 PM CDT TUE JUL 11 2006

KSC035-191-120230-
/O.CON.KICT.SV.W.0192.000000T0000Z-060712T0230Z/
SUMNER KS-COWLEY KS-
907 PM CDT TUE JUL 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN COWLEY
AND CENTRAL SUMNER COUNTIES UNTIL 930 PM CDT...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WINFIELD TO 6 MILES SOUTH OF OXFORD TO PERTH...MOVING EAST AT 10
MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
CENTRAL SUMNER AND WESTERN COWLEY COUNTIES...INCLUDING THE TOWNS OF
PERTH AND WINFIELD.

LAT...LON 3730 9770 3709 9768 3704 9721 3715 9721
      3717 9689 3736 9688 3734 9729

$$

KLEINSASSER
000 
WWUS53 KICT 120221
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
922 PM CDT TUE JUL 11 2006

KSC035-191-120232-
/O.EXP.KICT.SV.W.0192.000000T0000Z-060712T0230Z/
SUMNER KS-COWLEY KS-
922 PM CDT TUE JUL 11 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COWLEY AND CENTRAL
SUMNER COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 915 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3730 9770 3709 9768 3704 9721 3715 9721
      3717 9689 3736 9688 3734 9729

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 8:10 PM CDT, 20 minutes earlier.

Area forecast discussion, Jul 11, 8:10 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
810 PM CDT TUE JUL 11 2006

.UPDATE...
ONGOING SEVERE CONVECTION IS BEING AIDED BY ROUGHLY 1500 J/KG OF
MLCAPE ALONG AND AHEAD OF A WEAK SYNOPTIC BOUNDARY...AND AHEAD OF
A SUBTLE MID-UPPER LEVEL TROUGH PROGRESSING ACROSS THE THE AREA.
SFC-850MB INFLOW IS ALSO FAIRLY DECENT SOUTH OF THIS COMPLEX. SEVERE
REPORTS HAVE BEEN LIMITED TO MAINLY MARGINALLY SEVERE HAIL AND 60
TO 80 MPH WINDS...THE LATTER BEING AIDED BY DRIER AIR ALOFT.
ENTIRE COMPLEX SHOULD CONTINUE TO ADVANCE EAST TO
SOUTHEAST...ALONG SYSTEM-GENERATED COLD POOL AND INTO
MOIST/UNSTABLE INFLOW. THE ENVIRONMENT SHOULD SUPPORT SEVERE INTO
SOUTHEAST KS FOR AT LEAST THE NEXT FEW HOURS...WITH LOSS OF
DAYTIME HEATING GRADUALLY ENDING SEVERE THREAT...AND TRANSITIONING
TO A HEAVY RAINFALL/LOCALIZED FLOODING THREAT.

OTHER ISOLATED TO WIDELY SCATTERED ACTIVITY WILL LINGER FOR AREAS
NORTHWEST OF THE TURNPIKE THROUGH AT LEAST THE EVENING HOURS...DUE
TO PASSING UPPER TROUGH...UNSTABLE ATMOSPHERE AND NUMEROUS MESOSCALE
BOUNDARIES.

AS FOR LATER TONIGHT...NOT QUITE SURE HOW CONVECTIVE SCENARIO WILL
PLAY OUT. CURRENT COMPLEX OVER THE FLINT HILLS/SOUTHEAST KANSAS
WILL LIKELY STABLIZE THE AIRMASS SOUTHEAST OF THE TURNPIKE. MODELS
INDICATE WEAK SYNOPTIC FRONT PROGRESSING SOUTH TONIGHT...PROGGING
THE GREATEST SFC-850MB CONVERGENCE ALONG THE OKLAHOMA BORDER AND
SOUTHEAST KS. HOWEVER...THIS EVENINGS ACTIVITY MAY BE THE MAIN
SHOW...WITH JUST WIDELY SCATTERED ACTIVITY THEREAFTER.
OVERALL...THINKING THE BEST CHANCES FOR STORMS LATER TONIGHT WILL
BE CONFINED TO THE SOUTHERN HALF OF THE CWA...CLOSEST IN PROXIMITY
TO ANY BOUNDARIES...SYNOPTIC OR MESOSCALE.

ADK

&&

.PREV DISCUSSION... /ISSUED 300 PM CDT TUE JUL 11 2006/

DISCUSSION...
FORECAST CONCERNS WILL DEAL WITH CONVECTIVE EPISODES TONIGHT THROUGH
THURSDAY...FOLLOWED BY HOT TEMPS FOR THE WEEKEND INTO EARLY NEXT
WEEK.

TONIGHT
CURRENT WATER VAPOR IMAGERY/PROFILER NETWORK SHOWS A SHORT WAVE
MOVING INTO WESTERN KANSAS. THUNDERSTORMS HAVE BEEN RAPIDLY
DEVELOPING ALONG A FRONTAL BOUNDARY SITUATED FROM WESTERN KANSAS
TOWARDS CENTRAL KANSAS...AS MASS CONVERGENCE INCREASES ALONG THE
BOUNDARY. THUNDERSTORM ACTIVITY SHOULD CONTINUE INTO THE NIGHT TIME
HRS AS NUMEROUS STORM-SCALE OUTFLOW BOUNDARIES CAUSE ADDITIONAL
DEVELOPMENT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE GIVEN
FAVORABLE WET MICROBURST POTENTIAL FROM COLLAPSING CORES. LOCALLY
HEAVY RAINFALL WILL ALSO BE A RISK DUE TO TROPICAL AIRMASS IN PLACE
ALONG WITH SLOW STORM MOVEMENT. MEANWHILE...PATCHY AREAS OF FOG
COULD DEVELOP LATER TONIGHT ACROSS PORTIONS OF CENTRAL KANSAS BEHIND
THE FRONT WITH DECOUPLED BOUNDARY LAYER WINDS AND CLEARING SKIES.

WED-THUR
THUNDERSTORMS WILL BE POSSIBLE YET AGAIN FOR THIS PERIOD AS MODELS
SHOW ANOTHER IMPULSE SLIDING EAST ACROSS THE REGION FOR WEDNESDAY
INTO WEDNESDAY NIGHT. THUNDERSTORM CHANCES WILL DEPEND ON
POSITIONING OF THE LOW LEVEL BOUNDARY WHICH SEEMS LIKE IT COULD
STALL OUT OVER SOUTHERN KANSAS FOR WEDNESDAY. THE HEAT AND HUMIDITY
WILL INCREASE ON THURSDAY WITH TEMPS RISING INTO THE MID AND UPPER
90S.

FRI
WILL KEEP THE DRY AND HOT CONDITIONS GOING FOR THIS PERIOD...HOWEVER
MODELS ARE STILL PERSISTENT WITH A SHORT WAVE MOVING VERY SLOWLY
SOUTHWARD ACROSS EASTERN KANSAS. WILL LET LATER SHIFTS RE-EVALUATE
THIS POTENTIAL BEFORE EXTENDING POPS INTO FRIDAY.

EXTENDED: SAT-TUES
HOT AND HUMID CONDITIONS WILL AFFECT KANSAS DURING THIS
PERIOD...WITH HEAT INDICES ABOVE 100 AND DRY WEATHER CONDITIONS
PREVAILING.

A WEAK UPPER LEVEL DISTURBANCE COULD DROP SOUTHWARD ACROSS
MISSOURI/EASTERN KANSAS FOR THE WEEKEND WITH POSSIBLE ISOLATED
DIURNAL ACTIVITY...HOWEVER PRECIP CHANCES LOOK TOO REMOTE TO
INTRODUCE ANYTHING AT THIS JUNCTURE FOR SOUTHEAST KANSAS. A COLD
FRONT IS EXPECTED TO SLIDE SOUTHWARD ACROSS THE NORTHERN PLAINS FOR
EARLY NEXT WEEK...AND HOW FAR SOUTH WILL THE FRONT MAKE IT BEFORE IT
STALLS OUT IS THE MAIN CHALLENGE. PRESENT MODEL INDICATIONS SUGGEST
THAT THE FRONT COULD MAKE IT INTO KANSAS BY TUESDAY...BUT FEEL THAT
THE HEAT WILL STILL BE OVER THE AREA THROUGH TUESDAY. THE HEAT AND
HUMIDITY COULD VERY WELL CONTINUE THROUGH MUCH IF NOT ALL OF NEXT
WEEK...ESPECIALLY IF A MODEST TROUGH DIGS INTO THE NORTHWEST COAST
THUS AMPLIFYING THE DOWNSTREAM UPPER RIDGE ACROSS THE CENTRAL
PLAINS.

JAKUB

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    71  95  72  97 /  40  20  20  10
HUTCHINSON      70  95  72  97 /  30  20  20  10
NEWTON          70  94  71  96 /  30  20  20  20
ELDORADO        71  94  72  96 /  40  20  20  20
WINFIELD-KWLD   72  95  72  97 /  40  20  30  20
RUSSELL         68  94  70  98 /  20  20  20  10
GREAT BEND      69  94  70  98 /  30  20  20  10
SALINA          69  94  72  98 /  20  10  20  20
MCPHERSON       69  94  71  97 /  30  20  20  20
COFFEYVILLE     72  93  72  94 /  40  20  20  20
CHANUTE         72  92  71  92 /  40  20  20  20
IOLA            72  91  71  92 /  40  20  20  20
PARSONS-KPPF    72  93  72  93 /  40  20  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 11, 7:36 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE WICHITA KS
736 PM CDT TUE JUL 11 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-122030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
736 PM CDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

THERE IS A SLIGHT RISK FOR A FEW SEVERE THUNDERSTORMS THIS
EVENING...GENERALLY SOUTHEAST OF THE KANSAS TURNPIKE. THE STRONGEST
ACTIVITY WILL PRODUCE 60 TO 70 MPH WINDS AND QUARTER SIZED HAIL.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...WHICH COULD RESULT IN
FLOODING OF LOW-LYING AREAS. THUNDERSTORMS SHOULD DECREASE IN
INTENSITY BY 11 PM...WITH HEAVY RAINFALL THE PRIMARY THREAT
THEREAFTER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA
WEDNESDAY AND WEDNESDAY NIGHT...AND MAINLY ACROSS THE FLINT HILLS
AND SOUTHEAST KANSAS INTO THURSDAY MORNING. A FEW STRONG STORMS
WILL BE POSSIBLE...ALONG WITH THE POTENTIAL FOR LOCALIZED HEAVY
RAINFALL.

HEAT INDICES WILL APPROACH 100 DEGREES ACROSS MUCH OF THE AREA ON
THURSDAY AFTERNOON...AND WILL LIKELY EXCEED 100 DEGREES FRIDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...DUE TO THE
RELATIVELY ISOLATED AND SHORT-LIVED NATURE OF ANY SEVERE WEATHER.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/CDB/ADK

In the hours before

Local storm report, Jul 11, 7:08 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
708 PM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             WINFIELD                37.27N 96.97W
07/11/2006  E1.75 INCH       COWLEY             KS   TRAINED SPOTTER

&&

CDJ
Special weather statement, Jul 11, 7:16 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT TUE JUL 11 2006

KSZ070-120045-
GREENWOOD-
716 PM CDT TUE JUL 11 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREENWOOD COUNTY...

AT 715 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR MADISON...OR 21 MILES NORTH OF EUREKA...AND MOVING NORTHEAST AT
20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN
Special weather statement, Jul 11, 7:34 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT TUE JUL 11 2006

KSZ092-120100-
SUMNER-
734 PM CDT TUE JUL 11 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SUMNER COUNTY...

AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF WELLINGTON...AND MOVING EAST AT
25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COX
Local storm report, Jul 11, 8:18 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
818 PM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     TSTM WND GST     3 W ARKANSAS CITY       37.07N 97.10W
07/11/2006  E70 MPH          COWLEY             KS   TRAINED SPOTTER

            NUMEROUS LARGE TREE LIMBS DOWN AND QUARTER SIZE HAIL WAS
            ALSO REPORTED WITH THIS STORM.

&&

CDJ
Special weather statement, Jul 11, 8:18 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
818 PM CDT TUE JUL 11 2006

KSZ070-120200-
GREENWOOD-
818 PM CDT TUE JUL 11 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREENWOOD COUNTY...

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAMILTON...OR 15 MILES NORTH OF EUREKA...AND
MOVING EAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COX
Local storm report, Jul 11, 8:23 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
823 PM CDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     ARKANSAS CITY           37.07N 97.04W
07/11/2006                   COWLEY             KS   TRAINED SPOTTER

            TREE LIMBS OF 2 TO 3 INCHES IN DIAMETER DOWNED IN
            ARKANSAS CITY.

&&

CDJ

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:15 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick47 min
Jul 11, 7:26 PM CDTSevere Thunderstorm WarningICTCowley64 min
Jul 11, 7:42 PM CDTSevere Thunderstorm WarningICTCowley, Sumner63 min
Jul 11, 8:23 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley67 min
Jul 11, 8:41 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery47 min
Jul 11, 8:49 PM CDTSevere Thunderstorm WarningICTCowley, Sumner37 min
Jul 11, 9:38 PM CDTFlash Flood WarningICTCowley4 hr
Jul 12, 4:13 PM CDTSevere Thunderstorm WarningICTRussell62 min
Jul 12, 5:11 PM CDTSevere Thunderstorm WarningICTBarton64 min
Jul 12, 5:59 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice61 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.